Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 372, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 2, 2004, 1:24 PM CDT for 4 counties in Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 1:24 PM CDT (18:24 UTC)
- Expired
- Jun 2, 2004, 2:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Garfield County, OK, Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 92 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS54 KOUN 021824
SVROKC
OKC047-083-103-119-021915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
122 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LOGAN COUNTY IN CENTRAL OKLAHOMA
PAYNE COUNTY IN CENTRAL OKLAHOMA
SOUTHERN GARFIELD COUNTY IN NORTHERN OKLAHOMA
NOBLE COUNTY IN NORTHERN OKLAHOMA
* UNTIL 215 PM CDT
* AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM VANCE AIR
FORCE BASE TO 5 MILES SOUTH OF PERRY TO 8 MILES NORTHEAST OF SOONER
LAKE...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE COVINGTON...DOUGLAS...ENID...
FAIRMONT...GLENCOE...LAKE CARL BLACKWELL...LAKE MCMURTRY...
LUCIEN...MARSHALL...MORRISON...MULHALL...ORLANDO...PERRY...QUAY...
RIPLEY...SOONER LAKE...STILLWATER...VANCE AIR FORCE BASE AND YALE
HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS OF 70 MPH ARE LIKELY.
DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES
ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE
TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3639 9808 3644 9710 3663 9701 3642 9636
3598 9663 3598 9742
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:24 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 2, 11:24 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1124 AM CDT WED JUN 2 2004 HIGH BASED CONVECTION CONTINUES ACROSS PORTIONS OF KANSAS...WITHIN DIRECT AGEOSTROPHIC CIRCULATION FORCED BY UPPER JET OVER MISSOURI AND EASTERN KANSAS. ELEVATED CAPES OF NEARLY 1000 J/KG AND 40-50 KT 0-6 KM SHEAR HAVE BEEN MORE THAN ADEQUATE FOR A FEW OF THESE STORMS TO BE SEVERE. SURFACE FRONTAL BOUNDARY REMAINS ACROSS PORTIONS OF NORTHERN OKLAHOMA AND IS STRENGTHENING DUE TO CONVECTIVE OUTFLOW AND WEAK DIABATIC HEATING OVER SOUTHERN KANSAS. MODIFIED 12Z OUN SOUNDING FOR LATE AFTERNOON BOUNDARY LAYER PARAMETERS OF 86/65 INDICATE A MLCAPE OF 2700 J/KJ AND CIN OF ONLY 22 J/KJ. POSITION OF FRONTAL BOUNDARY IS NOT EXPECTED TO CHANGE APPRECIABLY DURING THE AFTERNOON...BUT AS SHORTWAVE TROUGHS CONTINUE TO PIVOT AROUND GREAT LAKES UPPER TROUGH...THE FRONT SHOULD DIP A LITTLE FARTHER SOUTH ACROSS THE EASTERN HALF OF OKLAHOMA AND COULD MOVE SLIGHTLY NORTHWARD OVER WESTERN OKLAHOMA. TWO SCENARIOS APPEAR MOST LIKELY AT THIS TIME. ONE IS FOR HIGH BASED TSTMS OVER KANSAS TO TAP INTO GREATER INSTABILITY FARTHER SOUTH AS THE MIXED BOUNDARY LAYER DEEPENS AND STORMS MOVE FARTHER INTO THE LOWER LEVEL MOIST AXIS. GIVEN THE LOW CIN SOUTHEAST OF PRESENT ACTIVITY...IT IS ENTIRELY POSSIBLE FOR TSTMS TO CONTINUE AND OR EXPAND IN AREAL COVERAGE AND/OR INTENSITY. THE OTHER SCENARIO IS FOR ADDITIONAL TSTM DEVELOPMENT LATE TODAY OVER THE OKLAHOMA/NORTHERN TEXAS PANHANDLES IN UPSLOPE AREAS WITH THE LOW LEVEL JET ENHANCING STORM RELATIVE FLOW THIS EVENING AND ALLOWING STORMS TO EXPAND SOUTHEASTWARD OVERNIGHT...POSSIBLY INFLUENCING THE WESTERN HALF OF THE AREA. JAMES ------------------------- 408 AM CDT WED JUN 2 2004 .DISCUSSION... VARIOUS SURFACE BOUNDARIES ACROSS THE AREA THIS MORNING. ONE STRETCHES FROM NEAR STILLWATER WEST TO SOUTH OF GAGE SEPARATING DEWPOINTS IN THE 60S TO THE SOUTH AND IN THE 40S AND 50S TO THE NORTH. ANOTHER STRETCHES FROM NEAR DURANT TO NORTH OF ARDMORE TO WAURIKA WITH A WIND SHIFT FROM EAST TO SOUTH. THERE IS ALSO A DECENT SURGE OF STRATUS INTO SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. AGAIN THE FORECAST SOUNDING LOOK TO BE UNCAPPED IN THE SOUTHWEST THIS AFTERNOON. EXPECT SOME ISOLATED THUNDERSTORMS TO DEVELOP AGAIN WITH THE MAIN FOCUS EXPECTED TO BE THE SOUTHWEST. BUT WITH VARIOUS BOUNDARIES AROUND... WILL PUT 20S IN MANY AREAS. DEWPOINTS SHOULD NOT MIX OUT AS MUCH IN THE SOUTH AS THEY DID YESTERDAY... SO AREAL COVERAGE MAY BE A HIGHER WITH ANY CONVECTION TODAY. BUT FOR THE MOMENT WILL MAINLY KEEP IT AT 20S FOR THE FIRST PERIOD. WITH EAST TO SOUTHEAST SURFACE WINDS ADVECTING MOISTURE NORTHWEST INTO THE HIGHER TERRAIN... EXPECT THUNDERSTORMS TO DEVELOP IN THE HIGH PLAINS OF SOUTHEAST COLORADO OR THE NORTHWEST PANHANDLES. THERE IS A GOOD CHANCE THAT THESE THUNDERSTORMS WILL DEVELOP INTO A COMPLEX AND MOVE SOUTHEAST TOWARD MY SOUTHWESTERN COUNTIES TONIGHT. HAVE KEPT THE HIGHEST POPS IN THE SOUTHWEST OVERNIGHT AND EARLY TOMORROW WITH THIS SCENARIO. IT APPEARS GFS IS SUFFERING FROM SOME CONVECTIVE FEEDBACK WITH THIS DEVELOPMENT... BUT OTHER MODELS ARE SHOWING THIS SIGNAL WITH MORE REASONABLE VALUES OF LIFT AND QPF. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 87 65 82 66 / 10 30 30 20 HOBART OK 88 65 84 66 / 20 40 30 20 WICHITA FALLS TX 90 67 86 68 / 20 30 30 20 GAGE OK 85 61 82 63 / 20 30 10 20 PONCA CITY OK 83 61 82 64 / 10 20 20 10 DURANT OK 88 68 83 68 / 20 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
Hazardous weather outlook, Jun 2, 12:00 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT WED JUN 2 2004
OKZ004>048-050>052-TXZ083>090-031200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS WESTERN NORTH TEXAS AND THE WESTERN TWO THIRDS OF OKLAHOMA.
LOCATION...
WESTERN TWO THIRDS OF OKLAHOMA...AND WESTERN NORTH TEXAS.
TIMING...
MAINLY THIS AFTERNOON AND EVENING ACROSS NORTHERN
OKLAHOMA...EXTENDING INTO SOUTHEAST OKLAHOMA...AND THIS EVENING AND
OVERNIGHT ACROSS WESTERN NORTH TEXAS...AND EXTREME SOUTHWEST
OKLAHOMA.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
THUNDERSTORMS OVER SOUTHERN KANSAS AND EXTREME NORTHERN OKLAHOMA...
ARE EXPECTED TO CONTINUE AND OR EXPAND IN AREAL COVERAGE AS THEY
MOVE SOUTHEASTWARD INTO GREATER INSTABILITY. ADDITIONAL
THUNDERSTORMS MAY DEVELOP ALONG A STRENGTHENING FRONTAL BOUNDARY
THAT EXTENDS ACROSS NORTHERN OKLAHOMA...ALONG A LINE FROM STILLWATER
...TO FAIRVIEW...AND ARNETT. MODERATE INSTABILITY AND VERTICAL WIND
SHEAR WILL ALLOW MANY OF THESE STORMS TO BE SEVERE...WITH SUPERCELLS
LIKELY...WHICH MAY BE ACCOMPANIED BY HAIL TO THE SIZE OF
GOLFBALLS...AND WIND GUSTS TO 70 MPH. STORMS THAT DEVELOP IN THESE
AREAS MAY PERSIST INTO THE EVENING AS THEY CONTINUE MOVING
SOUTHEASTWARD...BEFORE WEAKENING OVERNIGHT.
THUNDERSTORMS MAY ALSO DEVELOP LATER TODAY ACROSS PORTIONS OF THE
OKLAHOMA AND NORTHERN...CENTRAL TEXAS PANHANDLES...WITH STORMS THEN
MOVING SOUTHEASTWARD DURING THE EVENING AND OVERNIGHT HOURS...
POSSIBLY INFLUENCING PORTIONS OF WESTERN OKLAHOMA...AND WESTERN NORTH
TEXAS. STORMS THAT DEVELOP IN THESE AREAS ARE EXPECTED TO INITIALLY
BE SUPERCELLS...WITH GOLFBALL SIZE HAIL AND WINDS TO 70 MPH
POSSIBLE. IF STORMS PERSIST OVERNIGHT...THEY MAY CONSOLIDATE INTO
ONE OR MORE CLUSTERS OF THUNDERSTORMS...WITH THE PRIMARY SEVERE
WEATHER CONCERN BEING DAMAGING STRAIGHT LINE WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AS
THUNDERSTORMS DEVELOP ON THE HIGHER TERRAIN TO THE WEST OF THE AREA
AND MOVE INTO WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS.
THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK AS WEAK
IMPULSES MOVE THROUGH THE UPPER NORTHWESTERLY FLOW AND VARIOUS
SURFACE BOUNDARIES LINGER IN THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESIn the hours before
Local storm report, Jun 2, 1:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST 4 SSE BLACKWELL 36.80N 97.28W
06/02/2004 59 MPH KAY OK MESONET
MEASURED WIND GUST.
&&
TY/KTLocal storm report, Jun 2, 1:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
108 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 ENE MENO 36.41N 98.11W
06/02/2004 1.00 INCH MAJOR OK PUBLIC
&&
TY/KTLocal storm report, Jun 2, 1:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
110 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 6 S BILLINGS 36.44N 97.44W
06/02/2004 1.00 INCH NOBLE OK PUBLIC
&&
TY/KTLocal storm report, Jun 2, 1:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
119 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST 4 N GARBER 36.49N 97.58W
06/02/2004 60 MPH GARFIELD OK EMERGENCY MNGR
ESTIMATED WIND GUST.
0105 PM HAIL 4 N GARBER 36.49N 97.58W
06/02/2004 2.00 INCH GARFIELD OK EMERGENCY MNGR
0105 PM HAIL 5 W GARBER 36.44N 97.67W
06/02/2004 2.00 INCH GARFIELD OK EMERGENCY MNGR
0105 PM TSTM WND GST 5 W GARBER 36.44N 97.67W
06/02/2004 60 MPH GARFIELD OK EMERGENCY MNGR
ESTIMATED WIND GUST.
&&
TY/KTLocal storm report, Jun 2, 1:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
123 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST 4 SSE BLACKWELL 36.75N 97.25W
06/02/2004 59 MPH KAY OK MESONET
SPEED MEASURED AT OKLAHOMA MESONET SITE
&&
TY/KTLocal storm report, Jun 2, 1:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
124 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL ENID 36.40N 97.88W
06/02/2004 0.88 INCH GARFIELD OK AMATEUR RADIO
REPORTED ON THE WEST SIDE OF TOWN
&&
TY/KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:22 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 53 min |
| Jun 2, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 35 min |
| Jun 2, 12:27 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 63 min |
| Jun 2, 12:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 49 min |
| Jun 2, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Major | 32 min |
| Jun 2, 1:13 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 47 min |
| Jun 2, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 27 min |
| Jun 2, 1:56 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Jun 2, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 49 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 2, 2:52 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Oklahoma, Pottawatomie | 53 min |
| Jun 2, 3:28 PM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jun 2, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie, Seminole | 38 min |
| Jun 2, 3:44 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 46 min |
| Jun 2, 3:50 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 25 min |
| Jun 2, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 37 min |
| Jun 2, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 49 min |
| Jun 2, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Garvin, Hughes, McClain, Murray and 1 more | 48 min |
| Jun 2, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 48 min |
| Jun 2, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 59 min |
| Jun 2, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston | 54 min |
| Jun 2, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 33 min |
| Jun 2, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 65 min |
| Jun 2, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 54 min |
| Jun 2, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 31 min |
| Jun 2, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 53 min |
| Jun 2, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 61 min |
| Jun 2, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Jefferson, Love, Marshall | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.